Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2025, 5:00 PM CDT for 4 counties in Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2025, 5:00 PM CDT (22:00 UTC)
- Expired
- May 15, 2025, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
910
WUUS53 KDVN 152200
SVRDVN
ILC015-073-161-195-152300-
/O.NEW.KDVN.SV.W.0039.250515T2200Z-250515T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
500 PM CDT Thu May 15 2025
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
East central Rock Island County in northwestern Illinois...
Whiteside County in northwestern Illinois...
North central Henry County in northwestern Illinois...
Southeastern Carroll County in northwestern Illinois...
* Until 600 PM CDT.
* At 459 PM CDT, a severe thunderstorm was located over Erie, or 12
miles southwest of Morrison, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Garden Plain,
Milledgeville, Albany, Lyndon, Coleta, Emerson, Union Grove,
Ustick, Fenton, Hillsdale, Round Grove, Hitt, Portland Corners,
Spring Hill, and Carroll County Fairgrounds.
This includes Interstate 88 between mile markers 8 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4151 9021 4179 9023 4180 9019 4182 9018
4205 8969 4193 8969 4193 8963 4170 8963
TIME...MOT...LOC 2159Z 230DEG 34KT 4167 9012
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech5 follow-up statements
590
WWUS53 KDVN 152206
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
506 PM CDT Thu May 15 2025
ILC161-152215-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Rock Island IL-
506 PM CDT Thu May 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4156 9014 4183 9017 4205 8969 4193 8969
4193 8963 4170 8963
TIME...MOT...LOC 2205Z 238DEG 35KT 4175 9004
$$
ILC015-073-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Henry IL-Carroll IL-
506 PM CDT Thu May 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WHITESIDE...NORTHERN HENRY AND SOUTHEASTERN CARROLL COUNTIES...
At 505 PM CDT, a severe thunderstorm was located over Fenton, or near
Morrison, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Garden Plain,
Milledgeville, Lyndon, Coleta, Emerson, Union Grove, Ustick, Fenton,
Round Grove, Hitt, Portland Corners, Spring Hill, Carroll County
Fairgrounds, Penrose, and Malvern.
This includes Interstate 88 between mile markers 15 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4156 9014 4183 9017 4205 8969 4193 8969
4193 8963 4170 8963
TIME...MOT...LOC 2205Z 238DEG 35KT 4175 9004
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech906
WWUS53 KDVN 152213
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
513 PM CDT Thu May 15 2025
ILC073-152223-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Henry IL-
513 PM CDT Thu May 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4162 9003 4187 9009 4205 8969 4193 8969
4193 8963 4170 8963
TIME...MOT...LOC 2213Z 230DEG 34KT 4180 8996
$$
ILC015-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Carroll IL-
513 PM CDT Thu May 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WHITESIDE AND SOUTHEASTERN CARROLL COUNTIES...
At 513 PM CDT, a severe thunderstorm was located over Morrison,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Milledgeville, Lyndon,
Coleta, Emerson, Union Grove, Ustick, Fenton, Round Grove, Hitt,
Portland Corners, Carroll County Fairgrounds, Penrose, Malvern, Como,
White Pigeon, and Morrison-Rockwood State Park.
This includes Interstate 88 between mile markers 22 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4162 9003 4187 9009 4205 8969 4193 8969
4193 8963 4170 8963
TIME...MOT...LOC 2213Z 230DEG 34KT 4180 8996
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech488
WWUS53 KDVN 152225
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
525 PM CDT Thu May 15 2025
ILC015-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Carroll IL-
525 PM CDT Thu May 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WHITESIDE AND SOUTHEASTERN CARROLL COUNTIES...
At 524 PM CDT, a severe thunderstorm was located over Milledgeville,
or 11 miles west of Polo, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sterling, Rock Falls, Morrison, Milledgeville, Coleta, Emerson, Round
Grove, Hitt, Galt, Franklin Corners, Carroll County Fairgrounds,
Penrose, Malvern, Como, White Pigeon, Morrison-Rockwood State Park,
Grimes Addition, Douglas Park, and Agnew.
This includes Interstate 88 between mile markers 30 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4171 8989 4191 9000 4205 8969 4193 8969
4193 8963 4178 8963
TIME...MOT...LOC 2224Z 225DEG 41KT 4196 8980
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech006
WWUS53 KDVN 152242
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
542 PM CDT Thu May 15 2025
ILC015-152252-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Carroll IL-
542 PM CDT Thu May 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963
TIME...MOT...LOC 2242Z 236DEG 33KT 4184 8963
$$
ILC195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-
542 PM CDT Thu May 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...
At 542 PM CDT, a severe thunderstorm was located near Penrose, or
near Sterling, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sterling, Rock Falls, and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963
TIME...MOT...LOC 2242Z 236DEG 33KT 4184 8963
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Uttech139 WWUS53 KDVN 152252 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 552 PM CDT Thu May 15 2025 ILC195-152301- /O.EXP.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/ Whiteside IL- 552 PM CDT Thu May 15 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITESIDE COUNTY WILL EXPIRE AT 600 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. && LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963 TIME...MOT...LOC 2251Z 230DEG 34KT 4189 8956 $$ Uttech
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:17 PM CDT, 3 hours 43 minutes earlier. Its key messages:
- A conditional threat for severe storms (level 2 of 5) remains this afternoon and early evening across northwest and north central Illinois.
- Humid and breezy conditions today with near record highs, with most locations hitting the upper 80s to lower 90s.
- Strong southwest winds are forecast on Friday, potentially peaking 40 - 45+ mph.
- Active weather returns early next week, with widespread beneficial rain likely.
Area forecast discussion, May 15, 1:17 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 117 PM CDT Thu May 15 2025 .KEY MESSAGES... - A conditional threat for severe storms (level 2 of 5) remains this afternoon and early evening across northwest and north central Illinois. - Humid and breezy conditions today with near record highs, with most locations hitting the upper 80s to lower 90s. - Strong southwest winds are forecast on Friday, potentially peaking 40 - 45+ mph. - Active weather returns early next week, with widespread beneficial rain likely. && .SHORT TERM /THROUGH TONIGHT/... Issued at 110 PM CDT Thu May 15 2025 The forecast remains on track today with hot and humid conditions ahead of a cold front which is currently approaching the far western portion of the outlook area. A potent, negatively tilted trough will swing through the Upper Midwest today, and an unseasonably strong surface low (~980mb) nearly vertically stacked with the upper-low will shift through eastern South Dakota into far southeast North Dakota into this evening. This system will push a cold front through eastern Iowa and northwest Illinois through the mid to late afternoon, marking a SSE to WSW wind shift and significant drop in low-level moisture with dewpoints falling from the upper 60s/near 70 F down into the 50s. Ahead of the front, diurnal BL mixing will aid in pushing temperatures to near record highs as very warm air at 850mb (near 20 C) is adiabatically mixed down to the surface. This will yield highs in the low 90s for counties along and east of the Mississippi River. SPC has maintained a Slight Risk (level 2 of 5) for severe storms in the counties east and northeast of the Quad Cities, with a small area of an Enhanced Risk (level 3 of 5) in eastern Stephenson County. A Marginal Risk (level 1 of 5) extends back to the west toward the Quad Cities. While the forecast environment is favorable for severe storms this afternoon due to high instability with MLCAPE of 2500+ J/kg and sufficient deep layer shear for storm organization, CAMs have continued to show relatively low areal coverage, although with a wide variance in solutions. The HRRR continues to be one of the least aggressive with CI in our outlook area, holding off development until either near or east of our eastern border. Other CAMs such as the NSSL/ARW/NAMnest develop scattered storms along and just east of the Mississippi River between 3 to 5 PM. And this is likely the worst case scenario for today -- scattered strong to severe storms impacting the eastern tier or two of counties during the late afternoon/early evening, before the activity quickly shifts to the east. The other possible scenario is for the area of low-level convergence along and slightly downstream of the surface front to progress far enough to the east through the afternoon that CI is primarily focused east of the outlook area during the late afternoon to early evening. As mentioned, the environmental setup is there to support severe storms, so any convection that does develop could quickly become severe with large hail and damaging winds the primary threats, and an isolated tornado secondary. Dry conditions are expected overnight with lows in the 60s and 50s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 110 PM CDT Thu May 15 2025 Friday: Warm and windy conditions are expected with a much drier post-frontal air mass in place. The strong area of low pressure will remain positioned across west-central MN to southeast ND which will keep a tight pressure gradient over eastern Iowa and northwest Illinois. Strong, gusty SW to WSW winds are forecast locally with peak values around 45 mph possible and a Wind Advisory may eventually be needed. Low-level moisture will be much lower than on Thursday, but with dewpoints in the mid 40s to lower 50s there may be enough instability during the afternoon to lead to high-based isolated showers and storms, which could locally enhance the winds to 50+ mph. Forecast soundings display MUCAPE of 500+ J/kg and DCAPE near 1200 J/kg. On a separate note, since significant green-up of vegetation and area grasses has already occurred this spring the fire weather threat should be muted. Nonetheless, given the strong gusty winds, dry conditions, and low afternoon humidity between 20-30%, burning is discouraged on Friday. Saturday - Sunday: Seasonable weather is forecast for the upcoming weekend with highs in the 60s across the north and 70s elsewhere. It will be breezy on Saturday with NW winds gusting around 30 mph. No precipitation is expected through Sunday evening. Next Week: Models are in good agreement on an active weather pattern setting up for the early to middle portion of next week with periods of widespread rainfall likely. NBM highs are in the 60s and 70s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1246 PM CDT Thu May 15 2025 VFR conditions are expected at all TAF sites next 24hrs. Scattered CU will affect all sites this afternoon but become less as the afternoon goes on, with few cirrus into the evening hours. Clear skies expected overnight and tomorrow. Bigger issue is the winds. south to southeast early this afternoon but becoming southwest for afternoon into the evening hours. Winds gusts this afternoon will reach up to around 30kts at all sites. Gusts decrease this evening, but even more for overnight hours. Gusty winds are expected again tomorrow with gusts over 25kts during the morning out of the southwest. && .CLIMATE... Issued at 220 PM CDT Wed May 14 2025 Record High Temperatures: May 15: KBRL: 93 / 1944 KCID: 94 / 1941 KDBQ: 90 / 1944 KMLI: 91 / 1941 Record Warm Low Temperatures: May 15: KDBQ: 67 / 2001 KMLI: 69 / 2001 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Uttech LONG TERM...Uttech AVIATION...Auten CLIMATE...Gross
Hazardous weather outlook, May 15, 2:26 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 226 PM CDT Thu May 15 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 226 PM CDT Thu May 15 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are possible this afternoon into the early evening, but confidence remains low on development due to warm air aloft across the area. If storms form, they will quickly become severe east of a Galena, Illinois to Princeton, Illinois line. All modes of severe weather are possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Strong southwest winds are expected on Friday, gusting 35 to 45 mph. Isolated showers and storms are possible during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the early evening east of the Mississippi River. GENERAL STORM MOTION OF THE DAY: To the northeast around 45 mph. ZU/DC
In the hours before
Special weather statement, May 15, 3:13 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 313 PM CDT Thu May 15 2025 IAZ040>042-051>054-063>068-076>078-087>089-ILZ015-024-152315- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Rock Island-Mercer- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Moline, Rock Island, and Aledo 313 PM CDT Thu May 15 2025 ...Strong Southwest Winds into Early Evening... Strong winds are expected late this afternoon and evening behind a cold front. Wind gusts as high as 40 to 50 mph could lead to reduced visibilities from blowing dust, mainly in open and rural areas. Additionally, the strongest gusts could bring down small tree limbs and blow around loose objects. Drivers of vans, campers, trailers, and other high profile vehicles should be extra cautious as the strong winds will make for difficult travel conditions. Uttech
Special weather statement, May 15, 4:11 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 411 PM CDT Thu May 15 2025 ILZ001-002-007-009-016>018-025-026-160000- Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam- Henderson-Warren- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Oquawka, and Monmouth 411 PM CDT Thu May 15 2025 ...Strong Southwest Winds into Early Evening... Strong winds are expected late this afternoon and evening along and behind a cold front. Wind gusts as high as 40 to 50 mph could lead to reduced visibilities from blowing dust, mainly in open and rural areas. Additionally, the strongest gusts could bring down small tree limbs and blow around loose objects. Drivers of vans, campers, trailers, and other high profile vehicles should be extra cautious as the strong winds will make for difficult travel conditions. Uttech
Special weather statement, May 15, 4:49 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
449 PM CDT Thu May 15 2025
ILZ001-002-152230-
Jo Daviess IL-Stephenson IL-
449 PM CDT Thu May 15 2025
...A strong thunderstorm will impact portions of eastern Jo Daviess
and northwestern Stephenson Counties through 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Massbach, or 16 miles northwest of Mount Carroll, moving northeast at
45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lena, Stockton, Warren, Elizabeth, Woodbine, Winslow, Nora, Massbach,
Buena Vista, Waddams Grove, Canyon Camp, Lake Le-Aqua-
na State Park, Mc Connell, Apple River Canyon State Park, Stockton
Airport, Elmoville, and Jo Daviess County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Illinois.
&&
LAT...LON 4244 8966 4220 9015 4227 9025 4251 9007
4251 8983
TIME...MOT...LOC 2148Z 223DEG 38KT 4230 9012
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:49 PM CDT | Special Weather Statement | DVN | Jo Daviess | 41 min |
| May 15, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 57 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.